MAUDE Adverse Event Report: ZIMMER BIOMET, INC. TIBIAL BROACH IMPACTOR; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

ZIMMER BIOMET, INC. TIBIAL BROACH IMPACTOR; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 00595109000
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/09/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).G2: foreign: germany.Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.H3 other text : see h10 narrative.
 
Event or Problem Description
It was reported that during an initial total knee procedure, the tibial broach instrument broke.There was no patient impact and no adverse events have been reported as a result of the malfunction.Due diligence is in progress for this event; to date no further information has been reported.
 
Additional Manufacturer Narrative
H6: proposed component code: mechanical (g04) - impactor visual examination of the returned product identified signs of repeated use (tool marks) and the impact area on the instrument has fractured from the body of the device.The device was submitted for further analysis.Analysis determined the weld fracture surfaces exhibited river lines and tensile overload artifacts suggesting that the device possibly fractured due to tensile overload mode of failure.Device history record was reviewed and no discrepancies related to the reported event were found.Root cause was unable to be determined.Complaint sample was evaluated and the reported event was confirmed.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information at time of this report.

Brand Name
TIBIAL BROACH IMPACTOR
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key18150471
Report Number0001822565-2023-03229
Device Sequence Number12417730
Product Code HWA
UDI-Device Identifier00889024207707
UDI-Public(01)00889024207707(10)63560673
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number00595109000
Device Lot Number63560673
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/09/2023
Supplement Date Received by Manufacturer04/03/2024
Initial Report FDA Received Date11/16/2023
Supplement Report FDA Received Date04/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/13/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexPrefer Not To Disclose